Question About Blood Pressure Drugs Like Atenolol

Discussion in 'Support' started by cullenbohannon, Mar 4, 2014.

tinnitus forum
    1. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      I have been on atenolol which is a betablocker for my bloodpressure. Problem is I have heard it causing t in many people. My doctor really doesn't want me off it because it helps a lot with my BP. Anyone have experience with this. I think I may just taper off despite my docs advice.
       
    2. Saif
      Suicidal

      Saif Member

      Tinnitus Since:
      12/2013
      DONT TAKE THEM

      They caused my Fu*king Tinnitus and I stopped taking them for two weeks but I don't see any improvement.
      Try to control it by your self.
       
      • Like Like x 1
    3. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      Thanks for the reply Saif. How long and what does did you take if you don't mind me asking?
       
    4. Saif
      Suicidal

      Saif Member

      Tinnitus Since:
      12/2013
      I have Type 2 Diabetes sense NOV 2013 and high BP DEC 2013, So having Diabetes will cause this sh*t.
      Sense December I had very high blood pressure but my weight was 130 Kg so it's related to my weight too, My doctor Insisted to take these pills and sense that time I have noises in my head.
      Before two weeks my doctor told to leave these pills because I lost 15 Kg, I cheeked my BP and it was normal but she said that maybe the effect of the drug is still in my body.
      Ask your doctor to leave these pills, believe me you will regret.
       
      • Agree Agree x 1
    5. Saif
      Suicidal

      Saif Member

      Tinnitus Since:
      12/2013
      You still young ! what caused yours ? or how do you have it?
       
    6. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      Haha I'm just always stressed. Then when I got t my blood pressure went through the roof.
       
      • Hug Hug x 1
    7. Saif
      Suicidal

      Saif Member

      Tinnitus Since:
      12/2013
      ohh, not a big deal just take off from your work and travel or relax.
      just try not to take the pills specially that you have T.
      Good luck
       
      • Like Like x 1
    8. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Cullen,

      I think my increased tinnitus was caused by a blood pressure drug. Four years ago, my doctor thought my blood pressure was too high, and insisted that I go on blood pressure meds. I started with Lisinopril, an ace inhibitor. It caused my ringing to get much worse, and I had many side effects. The doctor then switched me to propranolol, and finally to Toprol XL, which is basically the same thing as Atenolol. I think it increased my tinnitus, too.

      I have since then gotten myself off all the blood pressure drugs, and am taking a natural supplement, called CardiTone, that seems to be working for me. The tinnitus, however, remains. But, the good news is, it has gotten a bit calmer and easier to bear.
       
      • Like Like x 3
    9. cullenbohannon
      Thinking

      cullenbohannon Member Benefactor

      Tinnitus Since:
      1/2014
      Thanks Karen. I have been tapering off and I m gonna stop taking them in the next couple of days. Luckily it hasn't affected my t. I do feel a bit like a zombie on them though. I don't mind being stressed it actually drives me and suits my personality well. I will look into what you recommended. Thanksss!
       
    10. Saif
      Suicidal

      Saif Member

      Tinnitus Since:
      12/2013
      Hi @Karen ,

      When you used CardiTone , how long it takes for your T to calm down ?
      because I dropped my pills before two weeks and I don't see any good news about my T.
       
    11. Jeff M.
      Cowabunga

      Jeff M. Member Benefactor

      Location:
      La Jolla, CA
      Tinnitus Since:
      Oct. 2012
      Cause of Tinnitus:
      Idiopathic
      Hey Karen, I am currently on propranolol, previously on Lisinopril. Is your BP regulated with the CardiTone?? Do you take BP readings often? I am thinking about going off the BP meds for awhile to see if there is any easing of my T. I will consult with my Doc, but thought I'd see how you are doing off of the meds. Thanks! :)
       
      • Like Like x 1
    12. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, everyone,

      To answer your questions:
      (1) How long did it take my T to calm down after getting off the blood pressure meds and starting to use Carditone? Well, I didn't discover Carditone until about a year ago, and I've been off BP meds for about 3 1/2 years. It took several years for my tinnitus to calm down, and I still have some times when it bothers me, particularly in the late afternoon.

      (2) Is my blood pressure regulated with Carditone? I would say yes, most of the time. It still gets higher in the late afternoon, and that's when my tinnitus is at its worst, too, so they must be related. I just took my blood pressure at 4:30 P.M. The first reading was 131/70, and I took it again about 5 minutes later. That reading was 122/75. Way better than it used to be!! And, by the way, I am 67 years old, so my blood pressure may be naturally quite a bit higher than yours. I also take several natural supplements that may help with blood pressure (magnesium, fish oil, vitamins), and I exercise regularly.

      (3) Do I take blood pressure readings often? Yes, I take them every day, and I keep a log. My blood pressure has been consistently lower since I began the Carditone. So, for me at least, it really does work.

      @cullenbohannon ,
      You are correct that you should taper off the Atenolol gradually. I tapered off the Toprol XL over the course of several weeks, and even then, it took me months for my blood pressure to settle down. I don't know why, but my blood pressure was all over the place right after I got off the drug! I also suffered nerves/anxiety after getting off the drug; it finally went away, but it took several months. Please do taper gradually, and be prepared for some ups and downs afterward.

      Best wishes to all,
      Karen
       
      • Useful Useful x 4
    13. James
      No Mood

      James Member Benefactor

      Location:
      California
      Tinnitus Since:
      Pulsing 03/2013
      Thanks for bringing up this topic.
      I take Lisinopril, BP meds. I often wonder what really caused my Tinnitus. It may this medication.
      Before I get in another round of emails with my doctor,,,,,I wonder. She'll probably deny it as a cause.
      I wonder if I could stop taking Lisinopril some day, and have the Tinnitus subside. What a relief that would be.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.